Weight gain... has anybody had this problem, and how to loose it??

I seem to have plateaued at obese according to my Wii.

I eat healthily and exercise as much as I can possibly do. In the last week I have managed to get to the gym 5 days and slept every afternoon! Swimming is very difficult as I have bad back pain and neck pain. I am sore all the time but I soldier on the best I can.

Each week I put on and put on. I feel horrendous and none of my clothes fit me, my wardrobes are jam packed with clothes that I don't want to get rid of, as someday maybe I will be able to fit in to them!

Last time I went to the docs I asked for xenical, but I was just 1 BMI away from it that day! :(

I take pregabalin, tegretol, venlafaxine, tramadol, methotrexate, mebeverine, folic acid, and Zantac (I think that's all of them)

This is really not doing any good for my mood, I feel disgusting, I just can't accept being this size.

20 Replies

  • Have you got a thyroid problem as I have an under active thyroid and put weight on quite easy I'm classed as obese just wondered if its worth asking your Dr about it

  • I have all the symptoms... Been tested and its ok.

  • Its the medication thats making u put weight on especially pregabalin I too take a lot of medication pregabalin included and went from a size 8 to a size 16 so I understand how yr feeling I trid everything to lose it discussing this with my gp she told me its unfortunate but anti depressants and pregabalin make u gain weight ive tried all sorts of meds for my fms but these are the only ones that help me a little but all this weight is getting me down thinking of coming of my meds .

  • I'm managing, just about, to come to terms with my weight. And how I look/feel overall. I'm losing my hair, my eyebrows are thinning, but thyroid test came back ok. I don't want to say we should accept it all, but feel too tired to worry about it any more. Julie x

  • Julie I don't think I will ever accept my weight un less i am in total control it upsets me on a daily basis but I en-devour to hid my feelings. I have been dieting since I was at School "Dieters room next down the corridor" said Matron in a gruff voice. As my back has increased its deterioration so my figure has suffered/

    I am sorry you are loosing your hair, I know there is a gentle shampoo which may help you.

    I am here if you fancy a chat you can PM me any time


  • Thank you gins. Appreciate it. Have been in the same siuation as you, not nice to not be in control of it is it. Will pm later, Son has comandeered computer as his laptop is poorly, & I'm having probs hitting the right keys on my phone. Thanks again, Julie xxx

  • I have no problems hitting keys - usually the wrong ones out of frustration. I gather it's not good for the machine :P

    This prompts a question. Do we know WHY some of these medications do this? You didn't mention steroids which I believe are notorious. :(

  • Hi caffeine shampoo helps correct loss/thinning hair!

    Best ones on the market at mo, is plantur 47 (green bottle) get it in Tesco/chemist£5approx but does wonders I swear by it, :-))) it the caffeine that stimulates the blood cells which in return stimulates the hair follicle's.. Is worldwide proven to work xx

  • Ah. Idea. Hit son and commandeer back the nincompoopter. :P

  • Buy a new frock, it always makes me feel better

  • I have lost track of how many t shirts I have bought after retail therapy! Then there's the scarves i got to keep my neck warm &to add colour to my life! Plus, once i get back on the computer, I am going to start brightening up my undies by ordering some online. Perhaps then i won"t want to spend all day in my old tatty dressing gown!

  • Always in the next size up :(

  • So sorry to hear you are having bad problems with weight gain I am sure it is the medication and often enforced inactivity. I am on Pregablin and have gone up a couple of dress sizes even though I eat less than I did before I was ill. I used to be a 75 lengths of the swimming bath kind of girl before but because of the back and rib problems have had to give that up and also we no longer have a dog so no incentive to go long walks not that I think I could manage more than a mile on a good day. I used to spend hours in the garden doing all the mowing and heavy stuff myself but just half an hour today doing light stuff nearly killed me. We are all unfortunately in this vicous circle. At least we are in it together and can hopefully give one another support and guidancexx

  • Hello, just Joined this group. I have fibromyalgia & osteprodis. Along with a vitamin D, vitamin B12, folic acid & calcium deficiency. I have been trying to lose weight for a while. I started having soya protein shakes for breakfast & lunch.. and drink water. I have managed to lose over a stone so far. I tried yoga & ended up barely able to move. I then did a light strength exercise set with my daughter's help & found I could do that. I do walk most days.. so don't give up. Keep trying & you will find something eventully that will work. :-D

  • Hi mommysteph

    I sincerely hope that you are feeling as well as you possibly can be today? I have just read your reply to tovi and wanted to say hello, and welcome to the forum. I genuinely hope that you find it as useful as I do.

    I look forward to bumping into you around the forum.

    Ken x

  • Hi tovi

    I sincerely hope that you are feeling as well as you possibly can be today? I have pasted you a link directly to the Lyrica website, this is the side effects page. You said that you took Pregabalin, and one of the most common side effects is weight gain (sorry).


    If this is becoming too much of a problem for you it may be worth discussing the issue with your GP when you return from Paris.

    I have also posted the FibroAction website link below as you may find it of interest:


    All my hopes and dreams for you.

    Ken x

  • Seem a lot of us have the same problems.

    I did manage to lose weight by going on a 600 calorie diet but this was an unsustainable lost as soon as I started eating food again a lot of the weight came back. What I found most upsetting was that I did not feel any better after losing the weight I thought that not carrying all that excess weight I would be less tired and what was the point in buying all those new clothes if I did not go anywhere to wear them.

    If you have all the symptoms of low thyroid without the blood tests ask for a low dose to see if it helps. Some GP will do that.

  • Hi there, I understand where you are coming from I too have put on weight and none of my clothes fit me, I am very active and don't eat any goodies, in fact no sugar.

    I cant find the answer. wishing you well

  • Yep!!!...... from a size 8-10 to a size 18-20 and it seemed to happen overnight too, very odd. Nothing helps. .Excercise. .not eating none of it works. ..I do take pumps for asthma and I did start gaining weight around the time I started on them. ..I've finally Given up on ever fitting into my clothes again and given them away..but I know how you feel...I hate it too!

  • I have other health related problems, but with Fibro, some people are more active than other. I hear of people taking dogs for a walk etc. struggling, I'm sure too, but my mobility is near on Zero! I needed to lose some weight quickly before surgery, although its not enough, i have managed to lose about two stone in six months!

    The doctor said he appreciates that I'm not able to exercise very much so the only way to lose any was to stop eating! If I'm not burning the calories then my body doesn't need so many!

    Of course i knew he didn't mean give up eating entirely, but i had to work out an amount of food by which i could survive and lose weight.

    I do think on the whole we have far too large a portion size when we eat nowadays.

    This way there were no diet sheets, no banned foods or anything, i just had to reduce my intake.

    I feared that if i had to gone on a diet as such it would end up depressing me having to follow one, but this way all i have to do is eat no more than will fit in a small bowl. About the size of a sugar bowl. It was a bit like having an imaginary gastric band. If those people can do it, so can I, but i still most probably eat more than they do.

    If I'm in need of something extra i tend to snack on. Dried and fresh fruit. I know its extra calories, but it is still required to keep the 'system' moving!!

    I take too many pills as it is, i cant see my GP allowing me any extra! Xx

You may also like...